TITLE

Characterization of Populations by Identically Distributed Linear Statistics

AUTHOR(S)
Yanushkevichius, R.
PUB. DATE
July 2014
SOURCE
Journal of Mathematical Sciences;Jul2014, Vol. 200 Issue 4, p502
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
By Eaton's characterization theorem, if the investigated population has a symmetric distribution, and if, under additional conditions, two linear forms of independent observations drawn from this population have the same distribution as the monomial, then this monomial has a stable distribution. The aim of this paper is to avoid the symmetry condition for the investigated population.
ACCESSION #
96927685

 

Related Articles

  • A Refinement of Leaves on Noncrossing Trees. Pang, Sabrina; Lv, Lun // Graphs & Combinatorics;Jan2013, Vol. 29 Issue 1, p131 

    A leaf of a NC-tree is called a left leaf if it has a label less than that of its parent, and it is called a right leaf otherwise. We enumerate NC-trees with given number of left leaves and right leaves. As an application, the combinatorial interpretation of three identities is obtained. By...

  • Problems of estimation, group classification, and testing for one distribution family*. Abusev, R. // Journal of Mathematical Sciences;Mar2013, Vol. 189 Issue 6, p963 

    Statistical estimators are obtained for the distribution density of sufficient statistic for Burr distributions, statistical decision rules are constructed for group classification, and analytical and numeric comparison is conducted for different methods at different distribution parameter...

  • VAGUE IDEALS OF IMPLICATION GROUPOIDS. BANDARU, RAVI KUMAR; SHUM, K. P. // Discussiones Mathematicae: General Algebra & Applications;2013, Vol. 33 Issue 2, p221 

    We introduce the concept of vague ideals in a distributive implication groupoid and investigate their properties. The vague ideals of a distributive implication groupoid are also characterized.

  • Partial estimation of covariance matrices. Levina, Elizaveta; Vershynin, Roman // Probability Theory & Related Fields;Aug2012, Vol. 153 Issue 3/4, p405 

    A classical approach to accurately estimating the covariance matrix Σ of a p-variate normal distribution is to draw a sample of size n > p and form a sample covariance matrix. However, many modern applications operate with much smaller sample sizes, thus calling for estimation guarantees in...

  • A Note on Hyperbolic Flows in Sub-Riemannian Structures with Transverse Symmetries. Li, Chengbo // Acta Applicandae Mathematica;Feb2012, Vol. 117 Issue 1, p71 

    The curvature and the reduced curvature are basic differential invariants of the pair (Hamiltonian system, Lagrangian distribution) on a symplectic manifold. We consider the Hamiltonian flows of the curve of least action of natural mechanical systems in sub-Riemannian structures with symmetries....

  • Local circular law for random matrices. Bourgade, Paul; Yau, Horng-Tzer; Yin, Jun // Probability Theory & Related Fields;Aug2014, Vol. 159 Issue 3/4, p545 

    The circular law asserts that the spectral measure of eigenvalues of rescaled random matrices without symmetry assumption converges to the uniform measure on the unit disk. We prove a local version of this law at any point $$z$$ away from the unit circle. More precisely, if $$ | |z| - 1 | \ge...

  • Discrete Wigner function by symmetric informationally complete positive operator valued measure. Bar-on, T. // Journal of Mathematical Physics;Jul2009, Vol. 50 Issue 7, p072106 

    We construct a version of the discrete Wigner function making use of symmetric informationally complete positive operator valued measure. We will show that this version is the natural discrete analog of continuous Wigner function. In addition, to this discrete Wigner function has many properties...

  • Lp-Nested Symmetric Distributions. Sinz, Fabian; Bethge, Matthias // Journal of Machine Learning Research;12/1/2010, Vol. 11 Issue 12, p3409 

    In this paper, we introduce a new family of probability densities called Lp-nested symmetric distributions. The common property, shared by all members of the new class, is the same functional form ρ(χ), ρ(f(χ)where f is a nested cascade of Lp-norms ∥χ∥p...

  • ASYMPTOTIC DEPENDENCE FOR LIGHT-TAILED HOMOTHETIC DENSITIES. Balkema, Guus; Nolde, Natalia // Advances in Applied Probability;Jun2012, Vol. 44 Issue 2, p506 

    Dependence between coordinate extremes is a key factor in any multivariate risk assessment. Hence, it is of interest to know whether the components of a given multivariate random vector exhibit asymptotic independence or asymptotic dependence. In the latter case the structure of the asymptotic...

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics